Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2001, 2:12 PM EDT for Warren County, Washington County, New York. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 9, 2001, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:30 PM EDT | Hail 1 | Glens Falls, NY | |
| Jul 9, 2:35 PM EDT | Hail 1 | Hudson Falls, NY | |
| Jul 9, 2:40 PM EDT | Thunderstorm Wind | Ft Edward, NY | |
| Jul 9, 2:42 PM EDT | Thunderstorm Wind | Hudson Falls, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 091812 SVRALY NYC113-115-091915- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WARREN COUNTY IN EASTERN NEW YORK CENTRAL WASHINGTON COUNTY IN EASTERN NEW YORK * UNTIL 315 PM EDT * AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GLENS FALLS...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUDSON FALLS AT 220 PM EDT FORT EDWARD AND FORT ANN AT 225 PM EDT ARGYLE AT 240 PM EDT HARTFORD AT 245 PM EDT EAST HEBRON AT 310 PM EDT SALEM AT 315 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:11 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 9, 9:11 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 910 AM EDT MON JUL 10 2001 WORZONES AVAILABLE. .DISC...WILL ISSUE A QUICK UPDATE FOR THE FOLLOWING REASONS... 1) TO REMOVE ANY MENTION OF FOG (SINCE IT IS JUST ABOUT BURNED OFF) 2) WILL ADD SLIGHT CHANCE OF SHOWER/THUNDER TO ALL ZONES. ALY 12Z RAOB AND MODELS INDICATE CAPE VALUES RANGING BETWEEN 500-1500 J/KG ACROSS THE CWA TDY WITH THE HIGHEST VALUES N AND E. AGREE WITH PREVIOUS FORECASTER THAT HIGHEST THREAT IS NORTH...BUT SINCE CAPES ARE THERE EVERYWHERE WITH ONLY A WEAK CAP...HAVE OPTED FOR THE SLIGHT CHANCE EVERYWHERE ELSE TODAY. HAVE ALSO TWEAKED TEMPS AND WINDS BUT NOT TOO MUCH. ADDED THUNDER HEVERYWHERE ALSO. NO CHANGES TO LATER PERIODS. .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Local storm report, Jul 9, 9:37 AM EDT, 4 hours 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP B 0936AM MON JUL 09 2001 #1 0000001 000 BWES WLSR BHQT 01561 FILE 28 SP WESTPORT NY1150200 JUL 09-01 TO TROOP B HEADQUARTERS ATTN: TROOP TRAFFIC SUPERVISOR ROAD CONDITION REPORT FOR DATE: 07/11/01 TIME: 7-00AM COUNTY (S) AFFECTED: ESSE HIGHWAY (S) AFFECTED: CR-5 ALEXANDRIA-BRIDGE, ALEXANDRIA AVENUE VILLAGE OF TICONDEROGA CONDITION (S): CLOSED DUE TO REPAIRING STRUCTURAL DAMAGE ANTICIPATED RETURN TO NORMAL CONDITION: UNK SUGGESTED ALTERNATE ROUTE (S): DETOUR ROUTE MARKED AUTH TPR DANIEL M DEYOE TRIPOLI 9-39AM OPER - TRIPOLI,DARON P 0936
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.